MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Preliminary investigation found minor particulates were found on the rx lumen.Multiple bends were noted on pushrod.The weld joint was intact.Delamination of the pushrod from the halfpipe was noted.The tip of the catheter had a minor dent/ crimp.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: when opening the sterile packaging, the interventional cardiologist discovered a defect at the trapliner at the connection between pushrod and the halfpipe.It was almost completely broken.As a result, they could not use the product and they had to use a new one.Corrected information received 11 aug 2020: after the use of the trapliner in the patient, the interventional cardiologist wanted to withdraw the trapliner out of the coronary artery.Because of the tortuosity of the coronary artery he experienced a lot of friction when he tried to do this.At a certain moment the pushrod became totally loose from the guide extension.Fortunately, this happened when the guide extension just came out of the blood valve, so the cardiologist was able to take this part out of the valve with his hands.To be clear, there was nothing wrong with the device prior to giving it to the cardiologist; it was inspected before handing over to him.Problem occurred when pulling back the device after using it.No medical intervention was performed.The packaging was not damaged prior to opening the sterile pouch.Multiple attempts were made to return the device for investigation and clarification of reported event.The device was returned, and a preliminary investigation was conducted october 6, 2020.
 
Additional Manufacturer Narrative
Device returned for investigation.The device lot history record review indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications prior to shipment.The event description states a trapliner broke apart during use in the patient.The account confirmed that the trapliner came apart at the connection between pushrod and halfpipe.It was noted that the coronary arteries were tortuous, and the physician experienced a lot of friction during withdrawal of the catheter.The damage is likely a weld joint break that could have occurred during withdrawal of catheter against resistance.Upon inspection of evaluation device, minor particulates were found on the rx lumen.Multiple bends were noted on pushrod.The weld joint was intact.Delamination of the pushrod from the halfpipe was noted.The tip of the catheter had a minor dent/crimp.Length of the catheter, o.D, tip, collar to tip length were measured within specifications.No other damage was observed.Per ifu, a warning and precaution are stated as of the following: · never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.· exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.It was noted that the coronary arteries were tortuous, and the physician experienced a lot of friction during withdrawal of the catheter.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10754686
Report Number2134812-2020-00090
Device Sequence Number19644840
Product Code DQY
UDI-Device Identifier20841156102132
UDI-Public(01)20841156102132
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number5567
Device Lot Number669473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1